Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 2, 2010, 1:55 PM EST for 5 counties in Florida. It took effect at Jan 3, 2010, 12:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2010, 1:55 PM EST (18:55 UTC)
- In effect from
- Jan 3, 2010, 12:00 PM EST
- Expired
- Jan 3, 2010, 5:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -206 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WWUS82 KTBW 021855 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 155 PM EST SAT JAN 2 2010 ...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... ...A RED FLAG WARNING WILL BE IN EFFECT SUNDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .HIGH PRESSURE OVER THE NATIONS MID-SECTION WILL DOMINATE THE REGION WITH A COLD AND VERY DRY NORTHERLY FLOW FOR THE NEXT COUPLE OF DAYS. FLZ039-042-043-048-049-051-052-055>057-060>062-065-022200- /O.UPG.KTBW.FW.A.0002.100103T1700Z-100103T2200Z/ /O.NEW.KTBW.FW.W.0002.100103T1700Z-100103T2200Z/ /O.CON.KTBW.FW.W.0001.000000T0000Z-100102T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 155 PM EST SAT JAN 2 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM EST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. COLD AND VERY DRY AIR WILL MOVE INTO THE AREA UNDER GUSTY NORTH WINDS TODAY. THIS WILL ALLOW HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS ACROSS THE AREA THIS AFTERNOON. DRY AIR WILL REMAIN IN PLACE SUNDAY AFTERNOON AND ALLOW AFTERNOON HUMIDITIES TO AGAIN FALL BELOW 35 PERCENT FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
3 follow-up statements
120 WWUS82 KTBW 022115 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 415 PM EST SAT JAN 2 2010 ...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... ...A RED FLAG WARNING WILL BE IN EFFECT SUNDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MONDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .STRONG HIGH PRESSURE CENTERED OVER THE MID WEST WILL EXTEND OVER THE AREA THROUGH THE BEGINNING OF THE WEEK. AS A RESULT A DRY AND COLD AIR MASS WILL REMAIN IN PLACE OVER THE PENINSULA. FLZ039-042-043-048-049-051-052-055>057-060>062-065-031500- /O.NEW.KTBW.FW.A.0003.100104T1700Z-100104T2100Z/ /O.CON.KTBW.FW.W.0001.000000T0000Z-100102T2200Z/ /O.CON.KTBW.FW.W.0002.100103T1700Z-100103T2200Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 415 PM EST SAT JAN 2 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM EST SUNDAY... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 5 PM EST SUNDAY. COLD AND VERY DRY AIR WILL MOVE INTO THE AREA UNDER NORTH WINDS. THIS WILL ALLOW HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS ACROSS THE AREA. DRY AIR WILL REMAIN IN PLACE THROUGH MONDAY AFTERNOON AND ALLOW AFTERNOON HUMIDITIES TO AGAIN FALL BELOW 35 PERCENT FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$
835 WWUS82 KTBW 030954 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 454 AM EST SUN JAN 3 2010 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... ...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .STRONG HIGH PRESSURE CENTERED OVER THE MID WEST WILL EXTEND OVER THE AREA THROUGH THE FIRST HALF OF THE WEEK. NORTHERLY FLOW ON THE EAST SIDE OF THIS SYSTEM WILL KEEP COLD AND DRY AIR OVER THE FLORIDA PENINSULA. FLZ039-042-043-048-049-051-052-055>057-060>062-065-032300- /O.CON.KTBW.FW.W.0002.100103T1700Z-100103T2200Z/ /O.CON.KTBW.FW.A.0003.100104T1700Z-100104T2100Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 454 AM EST SUN JAN 3 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. A COLD AND VERY DRY AIRMASS WILL REMAIN OVER THE AREA FOR THE NEXT SEVERAL DAYS. AS A RESULT...HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS ACROSS THE AREA THIS AFTERNOON. DRY AIR WILL REMAIN IN PLACE THROUGH MONDAY AFTERNOON AND ALLOW AFTERNOON HUMIDITIES TO AGAIN FALL BELOW 35 PERCENT FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$
906 WWUS82 KTBW 032152 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 452 PM EST SUN JAN 3 2010 ...A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... ...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON FOR LONG DURATIONS OF LOW HUMIDITIES FOR ALL COUNTIES EXCEPT PINELLAS... .STRONG HIGH PRESSURE CENTERED OVER THE MID WEST WILL EXTEND OVER THE AREA THROUGH THE FIRST HALF OF THE WEEK. NORTHERLY FLOW ON THE EAST SIDE OF THIS SYSTEM WILL KEEP COLD AND DRY AIR OVER THE FLORIDA PENINSULA. FLZ039-042-043-048-049-051-052-055>057-060>062-065-041500- /O.EXP.KTBW.FW.W.0002.000000T0000Z-100103T2200Z/ /O.UPG.KTBW.FW.A.0003.100104T1700Z-100104T2100Z/ /O.NEW.KTBW.FW.W.0003.100104T1700Z-100104T2200Z/ /O.NEW.KTBW.FW.A.0004.100105T1700Z-100105T2100Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE- HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 452 PM EST SUN JAN 3 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 5 PM EST MONDAY... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... ...RED FLAG WARNING WILL EXPIRE AT 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 5 PM EST MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON. TODAYS RED FLAG WARNING WILL EXPIRE AT 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH FOR MONDAY HAS BEEN REPLACED WITH A RED FLAG WARNING. A COLD AND VERY DRY AIRMASS WILL REMAIN OVER THE AREA FOR THE NEXT SEVERAL DAYS. AS A RESULT...HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS ACROSS THE AREA MONDAY AFTERNOON. DRY AIR WILL REMAIN IN PLACE THROUGH TUESDAY AFTERNOON AND ALLOW AFTERNOON HUMIDITIES TO AGAIN FALL BELOW 35 PERCENT FOR SEVERAL HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. && $$ JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 10:00 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Jan 2, 10:00 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1000 AM EST SAT JAN 2 2010
DISCUSSION... ARCTIC HIGH PRESSURE CENTERED OVER THE NORTH CENTRAL
STATES IS FILTERING OVER THE PENINSULA UNDER NORTHERLY WINDS AND
WILL CONTINUE THROUGH TOMORROW NIGHT INTO WEDNESDAY MORNING BEFORE A
SLIGHT WARM UP OCCURS. DEWPOINTS TO THE NORTH OF FLORIDA ARE IN THE
TEENS AND SINGLE DIGITS AND THAT MEANS FREEZING TEMPERATURES OVER
MUCH OF THE FORECAST AREA FOR THE NEXT SEVERAL NIGHTS. I WILL BE
UPDATING ALL ROUTINE PRODUCTS AND THOSE RELATED TO WIND AND COLD AIR
FOR THIS AFTERNOONS FORECAST PACKAGE.
&&
.AVIATION...VFR CONDITIONS THROUGH 03/12Z. HIGH PRESSURE ACROSS THE
UPPER GREAT LAKES WILL DOMINATE WITH CLEAR SKIES AND NORTHERLY
WINDS...GUSTY AT TIMES FROM LATE MORNING INTO THE AFTERNOON.
&&
.MARINE...WINDS CONTINUE IN THE ADVISORY RANGE FOR ALL OF OUR WATERS
THIS MORNING. WINDS SHOULD DROP JUST BELOW ADVISORY CRITERIA THIS
AFTERNOON BUT ARE LIKELY TO STAY IN THE 15-20KT RANGE THROUGH AT
LEAST SUNDAY.
&&
.FIRE WEATHER... VERY DRY AIR NORTH OF THE AREA WILL PUSH DOWN OVER
THE CENTRAL FLORIDA PENINSULA THIS MORNING...AND REMAIN OVER THE
REGION FOR THE NEXT SEVERAL DAYS. A RED FLAG WARNING IS IN EFFECT
THIS AFTERNOON...AND THE FIRE WEATHER WATCH FOR SUNDAY AFTERNOON WILL
BE UPGRADED TO A WARNING LATER TODAY.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 1 AM TO 9 AM EST SUNDAY FOR CITRUS-
HERNANDO-LEVY-SUMTER.
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR CHARLOTTE-CITRUS-DESOTO-
HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-
PASCO-POLK-SARASOTA-SUMTER.
RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
WIND CHILL WATCH FROM THIS EVENING THROUGH SUNDAY MORNING
FOR CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-
SUMTER.
FREEZE WARNING FROM 1 AM TO 9 AM EST SUNDAY FOR CHARLOTTE-DE
SOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-LEE-MANATEE-PASCO-POLK-
SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR TAMPA BAY
WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM.
&&
CP/RRHazardous weather outlook, Jan 2, 4:02 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 402 AM EST SAT JAN 2 2010 FLZ039-042-043-048>052-055>057-060>062-065-031000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 402 AM EST SAT JAN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... VERY COLD TEMPERATURES ARE EXPECTED OVER THE REGION FOR THE NEXT SEVERAL DAYS. MOST LOCATIONS WILL SEE FREEZING TEMPERATURES TONIGHT INTO SUNDAY MORNING...WITH THE NATURE COAST SEEING LOWS DROPPING INTO THE LOWER 20S IN SOME LOCATIONS. THESE COLD TEMPERATURES...COMBINED WITH WINDS STILL AROUND 10 MPH WILL ALSO CREATE VERY LOW WIND CHILLS TONIGHT. ...WIND AND SEA IMPACT... STRONG NORTH WINDS WILL CONTINUE OFFSHORE THIS MORNING. AS HIGH PRESSURE BUILDS DOWN FROM THE NORTH...WIND SPEEDS WILL DIMINISH SLIGHTLY...BUT REMAIN BREEZY FOR THE NEXT SEVERAL DAYS. ...FIRE WEATHER IMPACT... VERY DRY CONDITIONS EXPECTED THIS AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL BUT PINELLAS COUNTY THIS AFTERNOON DUE TO CRITICAL RELATIVE HUMIDITY VALUES BEING ANTICIPATED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...EXCESSIVE COLD IMPACT... COLD TEMPERATURES WILL CONTINUE THROUGH MID WEEK. MUCH OF THE AREA WILL SEE NEAR OR BELOW FREEZING TEMPERATURES MONDAY THROUGH WEDNESDAY MORNINGS. ...FIRE WEATHER IMPACT... DRY CONDITIONS CONTINUE AT LEAST THROUGH WEDNESDAY AFTERNOON WITH RELATIVE HUMIDITIES EXPECTED TO BE NEAR OR BELOW CRITICAL VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCNATT
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:45 AM EST | Freeze Warning | TBW | DeSoto, Hardee, Highlands, Polk | 29 hr |
| Jan 2, 3:45 AM EST | Hard Freeze Warning | TBW | Sumter | 29 hr |
| Jan 2, 3:49 AM EST | Wind Chill Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 11 hr |
| Jan 2, 2:28 PM EST | Freeze Watch | TBW | DeSoto, Hardee, Highlands, Polk | 25 hr |
| Jan 2, 2:28 PM EST | Hard Freeze Watch | TBW | Sumter | 25 hr |
| Jan 2, 2:30 PM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 19 hr |
| Jan 2, 4:15 PM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 25 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.